Texas, 2011Damaging Wind in Texas, August 24, 2011
August 24, 2011 · NWS LUB · 1 event in 1 county or zone
Isolated storms moved southward across the southern Texas panhandle during the late evening hours on the 24th. One of these storms produced a severe wind gust to 58 mph at Tulia (Swisher County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms moved southward across the southern Texas panhandle during the late evening hours on the 24th. One of these storms produced a severe wind gust to 58 mph at Tulia (Swisher County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 24, 10:44 PM CST, 11 minutes earlier.
Area forecast discussion, Aug 24, 10:44 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1144 PM CDT WED AUG 24 2011
.AVIATION...
VFR IS EXPECTED TO CONTINUE THROUGH THE TAF PERIOD. THUNDERSTORMS
CONTINUE TO DISSIPATE WELL NORTH OF KLBB LATE THIS EVENING.
THESE STORMS ARE NOT EXPECTED TO MAKE IT TO THE KLBB TERMINAL
EARLY THIS MORNING. THERE MAY BE ANOTHER CHANCE AT ISOLATED STORMS
THURSDAY EVENING BUT CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN
THE TAF AT THE MOMENT. GENERALLY LIGHT WINDS WILL PREVAIL.
&&
PREV DISCUSSION... /ISSUED 331 PM CDT WED AUG 24 2011/
SHORT TERM...
THE UPPER RIDGE TO OUR WEST REMAINS THE DOMINATING INFLUENCE OVER
THE SOUTHERN HIGH PLAINS. A WEAK FRONT SLIPPING THROUGH THE
PANHANDLE WAS SHOWING A BIT OF LIFE WITH SHOWERS FORMING OVER THE
NORTHERN PANHANDLE. CUMULUS FIELD BUBBLING ONLY MODESTLY OVER PARTS
OF OUR NORTHERN ZONES...NOT MUCH LIFE HERE YET. WE HAVE TRIMMED BACK
THE ISOLATED THUNDER MENTION A TOUCH...THOUGH THERE IS NOT MUCH LESS
THAN SLIGHT CHANCE ANYWAY. LATEST SOLUTIONS AGREE FRONT EVENTUALLY
WILL CREEP INTO OUR NORTHERN OR POSSIBLY CENTRAL ZONES BY EARLY
THURSDAY BEFORE WASHING OUT WITH DAILY UPSLOPE SOUTHEASTERLY FLOW.
THE UPPER RIDGE WONT BUDGE WHILE POOLED MID LEVEL MOISTURE COULD YET
SHOW SOME RESPONSE. WE WILL RETAIN LOW MENTION OF THUNDER AGAIN LATE
ON THURSDAY WITH A BARELY DISCERNIBLE DIP IN HIGH TEMPERATURES
THURSDAY MAINLY NORTHERN AREAS. RMCQUEEN
LONG TERM...
ONLY MINOR ADJUSTMENTS MADE TO THE ONGOING EXTENDED FORECAST. THE
UPPER RIDGE CENTERED TO OUR NW WILL CONTINUE TO SUPPLY THE SOUTH
PLAINS REGION WITH UNSEASONABLY HOT AND GENERALLY DRY CONDITIONS
LATE WEEK INTO THE WEEKEND. HOWEVER...THIS RIDGE IS FORECAST TO
SHIFT SOUTHWESTWARD BY LATE IN THE WEEKEND AS A SHORTWAVE TROUGH
TRAVERSES THE NORTHERN PLAINS AND UPPER MIDWEST. THIS MAY BRIEFLY
PUT THE REGION IN WEAK NW FLOW ALOFT AS A COLD FRONT APPROACHES FROM
THE NORTH BY SUNDAY NIGHT. HENCE...LOW STORM CHANCES REMAIN
VALID...INITIALLY ACROSS THE NW/N ZONES SUNDAY EVENING THEN
EXPANDING TO THE SOUTHEAST SUNDAY NIGHT. THIS FRONT MAY PROVIDE A
SLIGHT COOL DOWN INTO THE FIRST PART OF NEXT WEEK...THOUGH MOS
TEMPERATURE GUIDANCE DOES REMAIN ABOVE LATE AUGUST AVERAGES. THE
UPPER RIDGE IS THEN PROGGED TO FLATTEN MORE NOTABLY BUT TRANSLATE
EASTWARD AND BECOME CENTERED MORE CLOSELY BY NEXT TUESDAY AS A BROAD
TROUGH MOVES INTO THE WEST. EVEN SO...THE RIDGE MAY HAVE SOME
MID-LEVEL MOISTURE EMBEDDED WITHIN IT AND DEPENDING ON WHERE THE
FRONT STALLS OUT...CAN NOT RULE OUT LOW THUNDER CHANCES PERSISTING
FOR PARTS OF THE AREA INTO EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 67 95 67 96 67 / 20 20 20 10 10
TULIA 70 97 69 98 69 / 20 10 10 0 10
PLAINVIEW 70 97 71 98 71 / 20 20 20 0 0
LEVELLAND 71 97 70 98 70 / 10 20 20 0 10
LUBBOCK 73 98 73 99 73 / 10 20 20 0 0
DENVER CITY 69 98 69 97 69 / 10 20 20 10 10
BROWNFIELD 69 98 69 98 69 / 10 20 20 0 0
CHILDRESS 78 104 76 104 76 / 20 10 10 10 0
SPUR 72 102 73 102 73 / 10 20 20 0 0
ASPERMONT 77 107 77 104 77 / 10 20 20 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01
Hazardous weather outlook, Aug 24, 4:11 AM CST, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
511 AM CDT WED AUG 24 2011
TXZ021>044-251015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
511 AM CDT WED AUG 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Swisher
- When
- August 24, 10:55 PM CST
- Where
- Swisher County, 2 mi ENE of Tulia
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.541, -101.737
A Texas Tech University West Texas mesonet site near Tulia measured a severe wind gust. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Ohio, August 24 to 25, 2011$1.0 million · EF1 · 36 events
- Damaging Winds and Lightning Strikes in New York, August 24 to 25, 2011$205,000 · 52 kt wind · 12 events
- Flash Flood in New Mexico, August 24, 2011$200,000 · 1 event
- Hail and Damaging Winds in Indiana, August 24, 2011$37,000 · 1.75 in hail · 12 events
- Heat in Missouri, August 24, 20114 injured · 5 events
- Hail and Damaging Winds in Michigan, August 24, 2011$1,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Louisiana, August 24, 2011$30,000 · 1 in hail · 10 events
- Damaging Winds in Arkansas, August 24, 2011$27,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Texas, August 24, 2011$15,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Ohio, August 24, 201155 kt wind · 7 events
- Damaging Winds in Texas, August 24, 2011$8,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Louisiana, August 24, 2011$9,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330629.